Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
131 Doctors are Online

Taking warfarin for DVTs, not good during pregnancy. Can it affect male fertility?

Hi, my partner has had 3 dvts and now has to take warfarin for the rest of his life, his inr is stable. He saw his consultant today who mentioned pregnancy and warfarin not being good but couldn t explain why. I have done some research and it only looks to be a problem for females. Can you confirm if taking warfarin will effect male fertility? many thanks
Asked On : Sat, 9 Feb 2013
Answers:  1 Views:  54
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
General & Family Physician 's  Response
Hi, welcome to healthcaremagic.

I completely understand your concern and happy to tell you that warfarin only affects baby when it is/was taken by mother and not by father.

In support to your research, warfarin given to mother during pregnancy, increases birth defects, like skeletal abnormalities (also termed as foetal warfarin syndrome- hypoplasia of nose, eye socket, hand bones, and growth retardation). It can also cause CNS defects, foetal hemorrhage, foetal death.

Hope this will help you.
Answered: Mon, 1 Jul 2013
I find this answer helpful

2 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor